Alert archive / Washington / High Wind Warnings in 2013
High Wind Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Nov 1, 2013, 3:15 PM PDT for San Juan County, Washington. It took effect at Nov 2, 2013, 8:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2013, 3:15 PM PDT (22:15 UTC)
- In effect from
- Nov 2, 2013, 8:00 AM PDT
- Expired
- Nov 2, 2013, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WWUS76 KSEW 012215
NPWSEW
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
315 PM PDT FRI NOV 1 2013
WAZ001-506-510-516-517-020630-
/O.UPG.KSEW.HW.A.0003.131102T1300Z-131103T0600Z/
/O.NEW.KSEW.HW.W.0004.131102T1500Z-131103T0300Z/
SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
NORTH COAST-CENTRAL COAST-
315 PM PDT FRI NOV 1 2013
...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY...
THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.
* SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC
BEACH...FORKS...PORT TOWNSEND...WHIDBEY ISLAND...ANACORTES...
SAN JUAN ISLANDS.
* TIMING...SATURDAY MORNING INTO EARLY SATURDAY EVENING.
* WIND...WEST WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH.
* IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH
LOCAL POWER OUTAGES. LIGHT WEIGHT STRUCTURES COULD POSSIBLY
SUFFER SOME DAMAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING.
&&
$$
WAZ503-514-020630-
/O.NEW.KSEW.HW.W.0004.131102T1500Z-131103T0300Z/
WESTERN WHATCOM COUNTY-EASTERN STRAIT OF JUAN DE FUCA-
315 PM PDT FRI NOV 1 2013
...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY...
THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY.
* SOME AFFECTED LOCATIONS...WESTERN WHATCOM COUNTY AROUND AND
SOUTHWEST OF BELLINGHAM...AND THE EASTERN STRAIT OF JUAN DE FUCA FROM
SEQUIM TO PORT ANGELES...ESPECIALLY THE SHORELINE AREAS.
* TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.
* WIND...WEST TO SOUTH WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH
POSSIBLE. WINDS WILL BE WESTERLY ALONG THE EASTERN STRAIT OF
JUAN DE FUCA AND SOUTH TO SOUTHWEST OVER WESTERN WHATCOM COUNTY.
* IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH
LOCAL POWER OUTAGES. LIGHT WEIGHT STRUCTURES COULD POSSIBLY
SUFFER SOME DAMAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING.
&&
$$
WAZ504-505-507>509-511-512-515-020630-
/O.NEW.KSEW.WI.Y.0013.131102T1500Z-131103T0300Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-WESTERN STRAIT OF JUAN DE FUCA-
315 PM PDT FRI NOV 1 2013
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY...
THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY.
* SOME AFFECTED
LOCATIONS...SEATTLE...EVERETT...BREMERTON...TACOMA...OLYMPIA...
CHEHALIS...ELMA...SEKIU.
* TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.
* WIND...SOUTH TO SOUTHWEST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH.
* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...
TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER
OUTAGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY.
&&
$$4 follow-up statements
716 WWUS76 KSEW 020415 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 915 PM PDT FRI NOV 1 2013 WAZ507-511-515-021215- /O.UPG.KSEW.WI.Y.0013.131102T1500Z-131103T0300Z/ /O.EXA.KSEW.HW.W.0004.131102T1500Z-131103T0300Z/ EVERETT AND VICINITY-HOOD CANAL AREA- WESTERN STRAIT OF JUAN DE FUCA- 915 PM PDT FRI NOV 1 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...EVERETT...NORTH HOOD CANAL AREA...SEKIU. * TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. * WIND...SOUTHERLY WIND 25 TO 40 MPH WITH GUSTS TO 60 MPH BECOMING WESTERLY IN THE AFTERNOON. * IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH LOCAL POWER OUTAGES. LIGHT WEIGHT STRUCTURES COULD POSSIBLY SUFFER SOME DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ513-021215- /O.EXA.KSEW.HW.W.0004.131102T1500Z-131103T0300Z/ OLYMPICS- 915 PM PDT FRI NOV 1 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY. * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * TIMING...SATURDAY MORNING INTO EARLY SATURDAY EVENING. * WIND...WEST WINDS 35 TO 50 MPH WITH GUSTS AS HIGH AS 75 MPH. * IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH LOCAL POWER OUTAGES. LIGHT WEIGHT STRUCTURES COULD POSSIBLY SUFFER SOME DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-503-506-510-514-516-517-021215- /O.CON.KSEW.HW.W.0004.131102T1500Z-131103T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-NORTH COAST- CENTRAL COAST- 915 PM PDT FRI NOV 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC BEACH...FORKS...PORT TOWNSEND...WHIDBEY ISLAND...ANACORTES... SAN JUAN ISLANDS. * TIMING...SATURDAY MORNING INTO EARLY SATURDAY EVENING. * WIND...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH BECOMING WESTERLY IN THE AFTERNOON. * IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH LOCAL POWER OUTAGES. LIGHT WEIGHT STRUCTURES COULD POSSIBLY SUFFER SOME DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ504-505-508-509-512-021215- /O.CON.KSEW.WI.Y.0013.131102T1500Z-131103T0300Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-LOWER CHEHALIS VALLEY AREA- 915 PM PDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...TACOMA... OLYMPIA...CHEHALIS...ELMA. * TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. * WIND...SOUTH TO SOUTHWEST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
733 WWUS76 KSEW 021026 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 326 AM PDT SAT NOV 2 2013 WAZ001-503-506-507-510-511-513>517-022300- /O.CON.KSEW.HW.W.0004.131102T1500Z-131103T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- 326 AM PDT SAT NOV 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...EVERETT...NORTH HOOD CANAL AREA... SEKIU. * TIMING...THIS MORNING THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL LIKELY BE IN THE LATE MORNING OR AFTERNOON. * WIND...SOUTHERLY 20 TO TO 35 MPH...BECOMING WESTERLY 25 TO 40 MPH WITH GUST UP TO 65 MPH. * IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH LOCAL POWER OUTAGES. LIGHT WEIGHT STRUCTURES COULD POSSIBLY SUFFER SOME DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ504-505-508-509-512-022300- /O.CON.KSEW.WI.Y.0013.131102T1500Z-131103T0300Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-LOWER CHEHALIS VALLEY AREA- 326 AM PDT SAT NOV 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...TACOMA... OLYMPIA...CHEHALIS...ELMA. * TIMING...THIS MORNING THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL LIKELY BE IN THE LATE MORNING OR AFTERNOON. * WIND...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH...BECOMING SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WWW.WEATHER.GOV/SEATTLE
837 WWUS76 KSEW 022032 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 132 PM PDT SAT NOV 2 2013 WAZ508-509-030300- /O.UPG.KSEW.WI.Y.0013.000000T0000Z-131103T0300Z/ /O.NEW.KSEW.WI.Y.0014.131102T2300Z-131103T0300Z/ /O.EXB.KSEW.HW.W.0004.000000T0000Z-131102T2300Z/ SEATTLE/BREMERTON AREA-TACOMA AREA- 132 PM PDT SAT NOV 2 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE SEATTLE AND TACOMA AREAS...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * SOME AFFECTED LOCATIONS...SEATTLE...TACOMA... * TIMING...FROM 1 PM UNTIL 4 PM. * WIND...PEAK WIND WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH...EASING TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH AFTER 4 PM. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-503-506-507-510-511-513>517-030300- /O.CON.KSEW.HW.W.0004.000000T0000Z-131103T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- 132 PM PDT SAT NOV 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...EVERETT...NORTH HOOD CANAL AREA... SEKIU...WHIDBEY ISLAND. * TIMING...THROUGH EARLY THIS EVENING. * WIND...WESTERLY 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH LOCAL POWER OUTAGES. LIGHT WEIGHT STRUCTURES COULD POSSIBLY SUFFER SOME DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ504-505-512-030300- /O.CON.KSEW.WI.Y.0013.000000T0000Z-131103T0300Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- LOWER CHEHALIS VALLEY AREA- 132 PM PDT SAT NOV 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...OLYMPIA...CHEHALIS...ELMA. * TIMING...THROUGH EARLY THIS EVENING. * WIND...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
903 WWUS76 KSEW 022334 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 434 PM PDT SAT NOV 2 2013 WAZ503-510-514-030300- /O.CAN.KSEW.HW.W.0004.000000T0000Z-131103T0300Z/ /O.NEW.KSEW.WI.Y.0015.131102T2334Z-131103T0300Z/ WESTERN WHATCOM COUNTY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA- 434 PM PDT SAT NOV 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * SOME AFFECTED LOCATIONS...BELLINGHAM...SANDY POINT...WHIDBEY ISLAND...PORT TOWNSEND...THE SHORELINE AREAS OF THE EASTERN STRAIT NEAR SEQUIM AND PORT ANGELES. * TIMING...THROUGH EARLY THIS EVENING. * WIND...WESTERLY 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL CONTINUE TO DECREASE GRADUALLY THROUGH EARLY THIS EVENING. * IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-506-507-511-513-515-030045- /O.CAN.KSEW.HW.W.0004.000000T0000Z-131103T0300Z/ SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY- HOOD CANAL AREA-OLYMPICS-WESTERN STRAIT OF JUAN DE FUCA- 434 PM PDT SAT NOV 2 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BUT LOCALLY BREEZY CONDITIONS WILL CONTINUE THIS EVENING WITH WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$ WAZ508-509-030045- /O.CAN.KSEW.WI.Y.0014.000000T0000Z-131103T0300Z/ SEATTLE/BREMERTON AREA-TACOMA AREA- 434 PM PDT SAT NOV 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN DIMINISHING QUICKLY THIS AFTERNOON. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH THIS EVENING WITH WEST TO SOUTHWEST WINDS 15 TO 25 MPH AND GUSTS TO 35 MPH. $$ WAZ504-505-512-030045- /O.CAN.KSEW.WI.Y.0013.000000T0000Z-131103T0300Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- LOWER CHEHALIS VALLEY AREA- 434 PM PDT SAT NOV 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN DIMINISHING QUICKLY THIS AFTERNOON. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH THIS EVENING WITH WEST TO SOUTHWEST WINDS 15 TO 25 MPH AND GUSTS TO 35 MPH. $$ WAZ516-517-030300- /O.CON.KSEW.HW.W.0004.000000T0000Z-131103T0300Z/ NORTH COAST-CENTRAL COAST- 434 PM PDT SAT NOV 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...WESTPORT...OCEAN SHORES...PACIFIC BEACH...LA PUSH * TIMING...THROUGH EARLY THIS EVENING. * WIND...WESTERLY 25 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. WINDS WILL * IMPACTS...DOWNED TREE LIMBS AND TREES ARE POSSIBLE ALONG WITH LOCAL POWER OUTAGES. LIGHT WEIGHT STRUCTURES COULD POSSIBLY SUFFER SOME DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 1, 9:32 AM PDT, 5 hours 43 minutes earlier.
Area forecast discussion, Nov 1, 9:32 AM PDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED WARNINGS SECTION
NATIONAL WEATHER SERVICE SEATTLE WA
932 AM PDT FRI NOV 1 2013
.SYNOPSIS...WEAK HIGH PRESSURE OVER WESTERN WASHINGTON TODAY WILL
KEEP THE AREA DRY BUT WITH MOSTLY CLOUDY SKIES. A STRONG FRONTAL
SYSTEM DEVELOPING OFFSHORE WILL SPREAD RAIN AND WINDY CONDITIONS
ACROSS THE AREA TONIGHT AND SATURDAY. POST-FRONTAL SHOWERY WEATHER
WILL FOLLOW SATURDAY AFTERNOON THROUGH SUNDAY. ADDITIONAL WEATHER
SYSTEMS WILL MOVE THROUGH THE AREA THROUGH MID NEXT WEEK.
&&
.SHORT TERM...A BROAD FLAT UPPER LEVEL RIDGE AND WEAK SURFACE HIGH
PRESSURE WILL REMAIN OVER W WA TODAY. THE HIGH PRESSURE WILL KEEP
THE AREA PRETTY MUCH DRY...BUT THERE IS SO MUCH MOISTURE EMBEDDED IN
THE W FLOW ALOFT OVER THE AREA THAT A FEW SPRINKLES MAINLY ON THE
COAST CANNOT BE RULED OUT. THE COASTAL RADAR IS SHOWING SOME WEAK
ECHOES OFFSHORE SO THE BEST AREA FOR SPRINKLES IS PROBABLY THE N
COAST AND OLYMPICS.
THE MAIN FORECAST PROBLEM IS THE POTENTIAL IMPACT OF THE APPROACHING
FRONTAL SYSTEM OFFSHORE. THIS IS LOOKING LIKE A CLASSIC INSTANT
OCCLUSION WITH AN APPROACHING UPPER LEVEL SHORTWAVE TROUGH NEAR
48N/150W CAUSING A WAVE TO DEVELOP ALONG THE DOWNSTREAM BAROCLINIC
BAND ALONG ROUGHLY 140W. THE MODELS HAVE BEEN FORECASTING THIS FOR
THE LAST FEW DAYS BUT SO FAR HAVE NOT BEEN ABLE TO REACH CONSENSUS
ON THE MOST CRITICAL PART OF THE FORECAST...WHERE THE SURFACE LOW
WILL MAKE LANDFALL SATURDAY MORNING.
THE LANDFALL LOCATION AND TRACK OF THE LOW CENTER WILL BE CRUCIAL TO
WHICH AREAS RECEIVE STRONG WINDS...IF ANY...AS THE SYSTEM INTERACTS
WITH W WA TERRAIN. THE RANGE OF SOLUTIONS HAS NOT NARROWED VERY MUCH
WITH THE 12Z NAM STILL TARGETING THE S WA COAST AND THE 12Z GFS
AIMING AT ABOUT TOFINO ON THE S CENTRAL VANCOUVER ISLAND COAST. I AM
NOT COUNTING ON THE 12Z CANADIAN AND ECMWF RESOLVING THIS ANY
FURTHER. THE 12Z WRF-GFS SHOULD AT LEAST PROVIDE FINER DETAIL FOR
GFS LEANING WINDS. MODELS AT LEAST AGREE THAT LANDFALL WILL BE
AROUND 12Z EARLY SATURDAY MORNING AND THAT THE STRONGEST WINDS WILL
OCCUR BEHIND THE LOW. THE GFS SOLUTION SHOWS THE MOST POTENTIAL FOR
STRONG WINDS STARTING AFTER THE LOW MAKES LANDFALL AT 12Z. THE NAM
IS WEAKER AND TARGETS MAINLY THE COAST WITH ADVISORY LEVEL
GUSTS...AGAIN AFTER LANDFALL 12Z SATURDAY MORNING. THE HIGH WIND
WATCH WILL REMAIN UP FOR THE COAST AND N INTERIOR BUT I WILL BACK IT
UP TO START AT 12Z. IT LOOKS LIKE PRESSURE SHOULD BEGIN FALLING ON
THE COAST THIS EVENING AHEAD OF THE LOW...AND THE RATE OF PRESSURE
FALLS WILL HELP US DETERMINE WHERE THE LOW WILL GO.
THE EASIER PART OF THE FORECAST IS RAIN INCREASING TONIGHT AHEAD OF
THE LOW AND COLD FRONT THEN CHANGING TO SHOWERS BEHIND THE FRONT
SOMETIME SATURDAY MORNING. THE TRAILING UPPER LEVEL TROUGH WILL KEEP
SHOWERS GOING THROUGH SATURDAY AFTERNOON...AND NW FLOW ALOFT BEHIND
THE TROUGH WILL KEEP A LOWER LEVEL OF SHOWER ACTIVITY GOING THROUGH
SUNDAY.
COLD AIR WITH THIS SYSTEM WILL BRING SNOW TO THE MOUNTAINS...BUT AT
THIS POINT THE TIMING AND SHORTER DURATION OF THE PRECIPITATION
SHOULD KEEP AMOUNTS IN THE ADVISORY RANGE FOR THE CENTRAL CASCADE
PASSES AND BORDERLINE WARNING RANGE FOR THE VOLCANOES. SNOW WILL
DEVELOP OVER THE HIGHER PASSES SATURDAY MORNING THEN LOWER TO REACH
THE CENTRAL CASCADE PASSES SATURDAY AFTERNOON OR EVENING. NW FLOW
BEHIND THE UPPER LEVEL TROUGH WILL PROVIDE DECENT OROGRAPHIC LIFT
OVER THE MOUNTAINS.
PRESSURE GRADIENTS WILL GRADUALLY WEAKEN ACROSS THE AREA SATURDAY
NIGHT AND SUNDAY ALLOWING WINDS TO DECREASE. SHOWERS WILL TAPER OFF
AS DRIER NW FLOW ALOFT MOVES OVER THE AREA BEHIND THE DEPARTING
UPPER LEVEL TROUGH...AND AHEAD OF A LARGE NE PACIFIC UPPER LEVEL
RIDGE. KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 350 AM AFD...MORE SYSTEMS
MOVING THROUGH WESTERN WASHINGTON IN THE EXTENDED PERIOD BUT MODEL
SOLUTIONS ARE NOT IN GOOD AGREEMENT WITH THE TIMING OF THE FEATURES.
GFS BRINGS THE NEXT FRONT INTO THE AREA MONDAY NIGHT WHILE THE ECMWF
IS WEAKER AND 6 TO 12 HOURS SLOWER WITH THE FRONT. BY WEDNESDAY
AFTERNOON THE GFS HAS A WEAK RIDGE OF HIGH PRESSURE OVER THE COASTAL
WATERS WHILE THE ECMWF HAS A 987 MB LOW NEAR 48N/130W. CONFIDENCE IN
EITHER MODEL IN THE EXTENDED NOT VERY HIGH AT THIS POINT. WILL STAY
WITH THE BROADBRUSH RAIN LIKELY OR CHANCE OF RAIN FORECAST THROUGH
THE EXTENDED PERIOD. FELTON
&&
.AVIATION...THERE IS A MIXED BAG OF CEILINGS ACROSS WESTERN WA THIS
MORNING WITH LINGERING LOW LEVEL MOISTURE ACROSS THE REGION. RADAR
SHOWS ISOLATED LIGHT SHOWERS MAINLY NEAR THE CANADIAN BORDER. EXPECT
MAINLY LOW-END VFR CONDITIONS BY THE AFTERNOON...CIGS NEAR 3000 FT.
THE FLOW ALOFT IS WESTERLY.
A STRONG PACIFIC FRONTAL SYSTEM WILL APPROACH THE COAST
TONIGHT...THEN SHIFT INLAND OVER SOUTHERN VANCOUVER ISLAND SAT
MORNING. EXPECT MVFR TO IFR CONDITIONS WITH RAIN AT TIMES. ALSO
EXPECT STRONG SURFACE WINDS AS THIS SYSTEM APPROACHES...ESPECIALLY
ALONG THE COAST AND NORTHWEST INTERIOR. WINDS WILL TURN W/SW SAT
MORNING BEHIND THE FRONT WITH STEADY RAIN TURNING TO SHOWERS. S/SW
WINDS OF 25-35 GUST 45 KT WILL BE COMMON ACROSS THE INTERIOR. WINDS
WILL GRADUALLY EASE SAT EVENING AS THIS SYSTEM EXITS.
KSEA...EXPECT LINGER LOW LEVEL CLOUDS IN THE REGION THIS
MORNING...BUT MAINLY VFR CONDITIONS. CEILINGS WILL LOWER THIS
EVENING WITH RAIN DEVELOPING BY 06Z. SURFACE WINDS WILL INCREASE SAT
MORNING AS A STRONG FRONT CROSSES THE INTERIOR. EXPECT S/SW WINDS OF
25-35 KT WITH GUSTS TO 45 KT POSSIBLE. 33
&&
.MARINE...HIGH PRESSURE WILL WEAKEN TODAY AS A DEVELOPING LOW
PRESSURE SYSTEM REACHES THE OFFSHORE WATERS. THIS SURFACE LOW WILL
DEEPEN TO AROUND 995 MB AS IT CROSSES SOUTHERN VANCOUVER ISLAND
SATURDAY MORNING. MODELS ARE SHOWING STRONG SURFACE WINDS ACROSS
WESTERN WASHINGTON AS THIS SYSTEM MOVES INLAND. SOUTHERLY GALES ARE
FORECAST ACROSS THE COASTAL WATERS AND ENTRANCES TO THE STRAIT LATE
TONIGHT AS THIS SYSTEM APPROACHES. THE WINDS WILL THEN SWITCH TO
WESTERLY SATURDAY MORNING AS THE LOW MOVES INLAND...WITH GALE FORCE
WINDS ACROSS ALL ZONES. WINDS WILL GRADUALLY EASE SAT EVENING AS
THIS SYSTEM MOVES FARTHER EAST AND INLAND. NORTHWESTERLY FLOW WILL
PREVAIL ON SUNDAY. A WEAK COLD FRONT WILL CROSS THE WATERS MON NIGHT
OR TUE. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH COAST AND PARTS OF THE N INTERIOR SATURDAY.
PZ...GALE WARNING COASTAL WATERS...WEST AND EAST ENTRANCE JUAN DE
FUCA.
GALE WATCH CENTRAL STRAIT...NORTHERN INLAND WATERS...ADMIRALTY
INLET..PUGET SOUND AND HOOD CANAL.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:30 AM PDT | Gale Watch | SEW | 12 hr | |
| Nov 1, 3:30 AM PDT | Gale Warning | SEW | 49 hr | |
| Nov 1, 4:01 AM PDT | High Wind Watch | SEW | San Juan | 11 hr |
| Nov 1, 3:12 PM PDT | Small Craft Advisory for Rough Bar | SEW | 57 hr | |
| Nov 1, 3:15 PM PDT | Wind Advisory | SEW | 25 hr | |
| Nov 1, 3:23 PM PDT | High Surf Advisory | SEW | 38 hr |
Nearby
High Wind Warnings in Washington, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.